Hail, Union
- When
- April 27, 6:24 PM MST
- Where
- Union County, 10 mi W of Sedan
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.150, -103.317
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 27, 1:55 PM MST, 4 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 255 PM MDT THU APR 27 2006 .DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUING TO INCREASE IN AREAL COVERAGE AS UPR LVL LOW LOCATED OVR SWRN AZ CREEPS CLOSER TO THE STATE. AS UPR LVL LOW APPROACHES THE AREA THE AIRMASS OVER THE STATE SHOULD CONTINUE TO DESTABILIZE RESULTING IN MORE WIDESPREAD SHOWERS AND THUNDERSTORMS. BEST CHANCE OF SVR REMAINS OVER THE SERN PLAINS DUE TO THE ABUNDANT SFC MOISTURE...THUS HAVE MENTIONED IN ZONES. THE BEST CHANCE OF PRECIP FOR THE STATE WILL COME DURING THE DAY TOMORROW AND TOMORROW EVENING AS THE CLOSED UPR LVL LOW MOVES ACROSS THE STATE AND PHASES WITH A MORE NORTHERLY TROF DROPPING SOUTHEAST OUT OF MONTANA. UPR LVL SYSTEM CLEARS THE STATE SATURDAY AFTERNOON LEAVING IN ITS WAKE SLIGHTLY COOLER TEMPERATURES AND NORTHWEST FLOW ALOFT. THE REMAINDER OF THE EXTENDED CALLS FOR MUCH OF THE SAME AS THE AREA WILL REMAIN UNDER NORTHWEST FLOW ALOFT. AS A RESULT OF THIS FLOW PATTERN CANNOT RULE OUT THE ISOLATED CHANCE OF SOME PRECIP ON ANY GIVEN AFTERNOON IN ANY GIVEN AREA. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 46 66 38 72 / 20 40 20 5 GALLUP.......................... 37 61 28 69 / 30 30 20 5 GRANTS.......................... 39 60 30 68 / 20 40 30 5 GLENWOOD........................ 39 67 37 77 / 20 40 10 5 CHAMA........................... 32 52 25 61 / 30 70 30 10 LOS ALAMOS...................... 43 53 33 65 / 40 40 40 5 RED RIVER....................... 31 43 22 53 / 40 70 30 10 TAOS............................ 35 51 27 63 / 40 60 30 10 SANTA FE........................ 42 55 32 65 / 30 40 40 5 SANTA FE AIRPORT................ 42 58 34 67 / 30 50 40 5 ESPANOLA........................ 41 62 34 71 / 30 40 40 5 ALBUQUERQUE HEIGHTS............. 49 64 42 72 / 20 40 40 5 ALBUQUERQUE VALLEY.............. 45 64 40 73 / 20 40 40 5 ALBUQUERQUE FOOTHILLS........... 46 63 39 72 / 30 40 40 5 ALBUQUERQUE WEST MESA........... 46 66 42 75 / 20 40 40 5 SOCORRO......................... 48 68 42 77 / 20 30 30 5 SANDIA PARK/CEDAR CREST......... 40 56 30 65 / 30 40 40 5 MORIARTY/ESTANCIA............... 40 57 34 68 / 30 40 40 5 CARRIZOZO....................... 43 65 39 73 / 30 20 30 5 RUIDOSO......................... 40 54 34 65 / 30 20 40 5 RATON........................... 38 50 31 65 / 40 70 40 10 LAS VEGAS....................... 40 50 32 65 / 30 60 40 10 ROY............................. 41 50 36 65 / 50 70 40 10 CLAYTON......................... 46 52 36 64 / 50 70 40 10 SANTA ROSA...................... 46 63 38 74 / 30 50 40 10 TUCUMCARI....................... 52 62 42 73 / 30 60 50 10 FORT SUMNER..................... 52 65 43 74 / 30 50 40 10 CLOVIS.......................... 54 64 41 68 / 40 60 50 10 PORTALES........................ 54 68 43 72 / 30 60 50 10 ROSWELL......................... 55 71 46 76 / 40 20 40 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR NMZ105-NMZ106- NMZ109. && 16
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 603 AM MDT THU APR 27 2006 NMZ001>021-026-281200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 603 AM MDT THU APR 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING FOR THE FAR EASTERN PLAINS. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. ALSO...LOW LEVEL MOISTURE WILL REMAIN LIMITED AS WINDS INCREASE TODAY OVER THE SOUTHWESTERN AND WEST CENTRAL MOUNTAINS AND MIDDLE RIO GRANDE VALLEY. A FIRE WEATHER WATCH HAS BEEN POSTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON FOR THE FAR EAST CENTRAL AND SOUTHEAST PLAINS. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING AND ON FRIDAY AFTERNOON AND EVENING. 23
The Cannon AFB radar (KFDX), 171 km away, was scanning. The volume nearest the first event began at 01:23 UTC.
2 hail. Local standard time, as filed.
About two inches of hail covered the ground around Sedan.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495470, 5495471.